MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A fully constrained wallstent biliary uncovered stent and delivery system were received for analysis.Visual examination of the returned device found the stent and tip were pulled into the outer sheath.The stainless steel tube was kinked.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed by cutting the outer sheath and pulling the inner member distally.Visual examination of the stent revealed that there were uncrossed and bent stent wires at one end.There were no other issues with the stent noted and no other issues with the delivery system were noted.The damages noted were consistent with the excessive force applied to the device.Taking all available information into consideration, the investigation concluded that the observed failures and the reported event are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be used to treat a 3cm malignant stenosis in the lower part of the bile duct during a stent placement procedure performed on (b)(6) 2018.According to the complainant, during procedure, the stent failed to deploy.Reportedly, several attempts were made to move the handle of the delivery system to start the deployment, but was unsuccessful.The stent was fully covered with the outer sheath when removed from the patient.The procedure was complete with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed uncrossed and bent stent wires at one end.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7731980
Report Number3005099803-2018-02309
Device Sequence Number2541540
Product Code FGE
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2019
Device Model NumberH965430500
Device Catalogue Number43050
Device Lot Number20519182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2018
Initial Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1